Arithmetic properties of Apéry numbers

Florian Luca*, Igor E. Shparlinski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


Let (An)n≥1 be the sequence of Apéry numbers with a general term given by. In this paper, we prove that both the inequalities ω(An) > c0 log log log n and P(An) > c0 (log n log log n)1/2 hold for a set of positive integers n of asymptotic density 1. Here, ω(m) is the number of distinct prime factors of m, P(m) is the largest prime factor of m and c0 > 0 is an absolute constant. The method applies to more general sequences satisfying both a linear recurrence of order 2 with polynomial coefficients and certain Lucas-type congruences.

Original languageEnglish
Pages (from-to)545-562
Number of pages18
JournalJournal of the London Mathematical Society
Issue number3
Publication statusPublished - Dec 2008


Dive into the research topics of 'Arithmetic properties of Apéry numbers'. Together they form a unique fingerprint.

Cite this